Please use this identifier to cite or link to this item:
Scopus Web of Science® Altmetric
Type: Journal article
Title: Extinction times for a birth-death process with two phases
Author: Ross, J.
Pollett, P.
Citation: Mathematical Biosciences, 2006; 202(2):310-322
Publisher: Elsevier Science Inc
Issue Date: 2006
ISSN: 0025-5564
Statement of
J.V. Ross and P.K. Pollett
Abstract: Many populations have a negative impact on their habitat or upon other species in the environment if their numbers become too large. For this reason they are often subjected to some form of control. One common control regime is the reduction regime: when the population reaches a certain threshold it is controlled (for example culled) until it falls below a lower predefined level. The natural model for such a controlled population is a birth-death process with two phases, the phase determining which of two distinct sets of birth and death rates governs the process. We present formulae for the probability of extinction and the expected time to extinction, and discuss several applications.
Keywords: Birth–death processes; Extinction probabilities; Extinction times; Markov chains; Stochastic models
Rights: Copyright 2006 Elsevier Inc. All rights reserved.
RMID: 0020109252
DOI: 10.1016/j.mbs.2006.02.004
Description (link):
Appears in Collections:Mathematical Sciences publications

Files in This Item:
There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.